Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 27, NWS Phoenix, AZ

October 11, 2008

NWS Phoenix, AZ issued this wind advisory at Oct 11, 2008, 8:09 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2008, 8:09 AM MST (15:09 UTC)
Expired
Oct 11, 2008, 2:15 PM MST
In force
6 hr
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPSR 111509
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
809 AM MST SAT OCT 11 2008

.STRONG WINDS OVER SOUTHERN GILA COUNTY TODAY.

AZZ024-112300-
/O.NEW.KPSR.WI.Y.0027.081011T1509Z-081011T2300Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
809 AM MST SAT OCT 11 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE WIND ADVISORY
IS FOR SOUTHERN GILA COUNTY.

GUSTY SOUTHWEST WINDS ARE EXPECTED ACROSS SOUTHERN GILA COUNTY
TODAY...AHEAD OF VIGOROUS PACIFIC LOW PRESSURE SYSTEM AND ASSOCIATED
COLD FRONT. STRONG WINDS ALOFT ARE EXPECTED TO MIX TO THE SURFACE
DURING THE DAY...AND GUSTS TO OVER 50 MPH ARE POSSIBLE...ESPECIALLY
OVER THE HIGHER ELEVATIONS OF SOUTHERN GILA COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND
40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

$$

BRECKENRIDGE

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
000 
WWUS75 KPSR 112115
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
215 PM MST SAT OCT 11 2008


AZZ024-112215-
/O.CAN.KPSR.WI.Y.0027.000000T0000Z-081011T2300Z/
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES
215 PM MST SAT OCT 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE WIND
ADVISORY FOR SOUTHERN GILA COUNTY.

AT 2 PM BREEZY TO WINDY WEATHER CONTINUED ACROSS SOUTHERN GILA
COUNTY. HOWEVER WINDS WERE GENERALLY WELL BELOW WIND ADVISORY LEVELS
AND THUS THE ADVISORY HAS BEEN CANCELLED. AT 1 PM WINDS WERE GUSTING
TO JUST 20 MPH AT ROOSEVELT...AND ONLY 19 MPH AT HILLTOP.

$$

CB

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 11, 5:55 AM MST, 2 hours 14 minutes earlier.

Area forecast discussion, Oct 11, 5:55 AM MST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
555 AM MST SAT OCT 11 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED FIRE WEATHER DISCUSSION.

&&

.SYNOPSIS...
A STRONG UPPER LOW PRESSURE SYSTEM WILL PUSH A COLD FRONT THROUGH
ARIZONA TODAY. MOISTURE AHEAD OF THIS FRONT WILL HELP TO GIVE A
CHANCE OF SHOWERS AND THUNDERSTORMS...MAINLY TO THE EAST OF THE
GREATER PHOENIX AREA. MUCH DRIER AND COOLER AIR WILL ENTER THE
REGION BY THIS AFTERNOON AND TONIGHT. IT WILL ALSO BE QUITE WINDY AT
MOST PLACES TODAY. THE LOW PRESSURE SYSTEM WILL WEAKEN SUNDAY AND
MONDAY WITH MUCH LESS WIND EXPECTED...AND CONTINUED COOL WEATHER.
IT WILL BE SUNNY AND WARMER TUESDAY INTO THE END OF NEXT WEEK.

&&

.DISCUSSION...
IMPRESSIVE TROUGH SYSTEM HAS DEVELOPED OVER THE WESTERN STATES ABOUT
AS EXPECTED. THIS SYSTEM IS CREATING TONS OF DYNAMICS/LIFT ACROSS
THE AREA...IN THE FORM OF OMEGA...JET DYNAMICS AND FRONTAL LIFT.
MOISTURE AND IT/S LOCATION HAS ALWAYS BEEN THE BIG QUESTION MARK...
AND NORBERT IS PROVIDING SUFFICIENT AMOUNTS OF THAT EARLY TODAY. IR
SATELLITE AND LOCAL 88D RADAR IMAGERY SHOWING THIN AND RAPIDLY
MOVING BANDS OF SHOWERS AND THUNDERSTORMS HAVE DEVELOPED PAST FEW
HOURS AS MOISTURE FROM NORBERT STREAMS NWD AHEAD OF TROUGH/FRONT. AT
THE SAME TIME...A DRY PUNCH IS WORKING ITS WAY INTO THE REGION FROM
THE WEST BEHIND THE COLD FRONT. THIS IS HELPING TO SET UP A VERY
TIGHT MOISTURE GRADIENT ACROSS THE ERN PART OF THE PHX CWA WITH SFC
DEWPOINTS RANGING FROM THE 20S WEST TO 50S EAST. INTIALLY...WE
THOUGHT THAT MOST SGFNT THREAT FOR TSTMS WOULD BE E OF PHX.
HOWEVER...LATEST HIGH RESOLUTION NAM IS SUGGESTING THAT A NARROW
BAND OF SHOWERS/TSTMS MAY FORM ALONG THE COLD FRONT RIGHT ON TOP OF
THE GREATER PHX AREA AFTER 12Z. WILL KEEP AN EYE ON THIS POSSIBILITY
DURING THE NEXT COUPLE OF HOURS. EVENTUALLY...DRY AIR WRAPPING INTO
THE CWA FROM THE WEST WILL OVERWHELM THE SITUATION AND GIVE RAPID
CLEARING BEFORE NOON OVER ALL OF SCNTRL AZ WITH THE EXCEPTION OF SRN
GILA COUNTY...WHERE THREAT OF SHOWERS WILL CONTINUE ALL DAY.

OTHER MATTER OF CONCERN CONTINUES TO BE THE WIND. ADVISORY CRITERIA
HAS BEEN MET ALL NIGHT LONG OVER SE CA ZONES...WITH GUSTS EVEN
GETTING CLOSE TO HIGH WIND WARNING LEVELS AT EL CENTRO NAS A COUPLE
TIMES. WINDS WILL BE ON THE DECREASE OUT THERE THIS MORNING PER
MODEL DATA...SO WILL LET THE WIND ADVISORY CONTINUE THROUGH 15Z.
ELSEWHERE...IT APPEARS THAT THE REALLY STRONG WINDS THAT ARE ABOUT
5000 FEET ABOVE THE SURFACE WILL HAVE LIMITED POTENTIAL TO REACH THE
SURFACE WHAT WITH LIMITED MOMENTUM TRANSPORT AND STRONG UPWARDS
VERTICAL MOTION. THINKING HERE IS THAT WINDS WILL STILL INCREASE
INTO THE WINDY CATEGORY...BUT SPEEDS FOR THE MOST PART SHOULD REMAIN
BELOW ADVISORY CRITERIA OVER SCNTRL AZ. THEREFORE...DECIDED TO
CANCEL WIND ADVISORY.

MEANWHILE...CURRENT UPPER LEVEL LOW WILL WEAKEN AS THE MAIN PIECE OF
ENERGY LIFTS NEWD INTO THE NRN ROCKIES/PLAINS BY SUNDAY. THIS WILL
MEAN MUCH LESS WIND IN STORE FOR SUNDAY...BUT CONTINUED UNSEASONABLY
COOL TEMPS. N/S SURFACE PRESSURE GRADIENTS WILL YIELD GUSTY NLY
WINDS DOWN THE CO RIVER FROM TIME TO TIME MONDAY AND TUESDAY. AFTER
THIS...BUILDING HEIGHTS/THICKNESSES WILL MEAN A RETURN TO WARMER WX
AS NEXT WEEK PROGRESSES.

&&

.AVIATION...
COLD FRONT MOVED INTO WESTERN AZ AROUND MIDNIGHT AND WILL CONTINUE
MOVING EASTWARD TODAY. WINDS WILL BE THE MAIN CONCERN FOR ALL TAFS
IN THE SHORT TERM. INVOF KPHX...WINDS ALOFT WILL BE STRONG...SOUTH
AT 40 KTS AT 3 THSD...AND SOUTHWEST AT 50 KTS AT 6 THSD FT. THUS...
LLWS IS EXPECTED TIL AROUND 16Z. LOCAL GUSTS TO 30-35 KTS EXPECTED
WITH THE FROPA. MSTR IS LIMITED WITH THIS SYSTEM...BUT EXPECTING
ISOLD TSTMS THIS MORNING OVER HIGHER TERRAIN TO E OF KPHX/KIWA.
OTHERWISE...SCT CUMULUS WILL FORM AHEAD OF FRONT...WITH CLEARING
THIS AFTERNOON AS THE FRONT MOVES EASTWARD. SLOWLY DECREASING WINDS
AT ALL PHOENIX AIRPORTS TONIGHT.

SOUTHEAST CA AND THE COLORADO RIVER VALLEY...INCLUDING KIPL...KNYL
AND KBLH.  SKC AND WINDY...WITH GUSTS TO NEAR 35 KTS AND LOCAL AREAS
OF BLOWING DUST. BY MID DAY...SUSTAINED WINDS WILL DECREASE WITH AN
OCCASIONAL GUST IN THE 25-30 KT RANGE. NO AVIATION CONCERNS TONIGHT.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
MONDAY THROUGH FRIDAY...HIGH PRESSURE WILL BUILD TO THE NORTH OF
ARIZONA RESULTING IN DRY NORTH TO NORTHEAST WINDS. WIND SPEEDS ARE
NOT EXPECTED TO REACH CRITICAL FIRE WEATHER THRESHOLDS. HOWEVER AS
HIGHS WARM EACH DAY...THE MINIMUM RH MAY DROP TO LESS THAN 15
PERCENT ACROSS THE DESERT ZONES...MAINLY MONDAY...TUESDAY AND
WED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...RED FLAG WARNING UNTIL 5 PM MST THIS AFTERNOON FOR AZZ131-132.

CA...RED FLAG WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ231-232.

     WIND ADVISORY UNTIL 8 AM PDT THIS MORNING FOR CAZ030-032-033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE
AVIATION...SIPPLE
FIRE WEATHER...SIPPLE
Hazardous weather outlook, Oct 11, 6:23 AM MST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
623 AM MST SAT OCT 11 2008

AZZ022-023-027-028-112100-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
623 AM MST SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING. THE
STRONGER STORMS COULD PRODUCE HAIL...GUSTY WINDS TO 60 MPH AND BRIEF
HEAVY RAINFALL. THE THREAT OF THUNDERSTORMS SHOULD BE OVER BY NOON
TODAY. IN ADDITION...GUSTY WINDS COMBINED WITH LOW RELATIVE
HUMIDITIES WILL MAKE FOR SIGNIFICANT FIRE DANGERS TODAY...WITH A RED
FLAG WARNING IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-021-025-026-CAZ031>033-112100-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
623 AM MST SAT OCT 11 2008 /623 AM PDT SAT OCT 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

GUSTY WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL MAKE FOR
SIGNIFICANT FIRE DANGERS TODAY...WITH A RED FLAG WARNING IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WEATHER HAZARDS EXPECTED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-112100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
623 AM MST SAT OCT 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED STRONG THUNDERSTORMS ARE EXPECTED THIS MORNING AND INTO THE
EARLY AFTERNOON HOURS. A FEW OF THE STORMS COULD BE SEVERE THIS
MORNING WITH LARGE HAIL AND DAMAGING WIND GUSTS TO NEAR 60 MPH
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WEATHER HAZARDS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Oct 11, 7:03 AM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
703 AM MST SAT OCT 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     TSTM WND GST     GLOBE                   33.38N 110.75W
10/11/2008  M55.00 MPH       GILA               AZ   TRAINED SPOTTER

&&

INIGUEZ

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 4:30 AM MSTRed Flag WarningPSRLa Paz, Maricopa, Pinal, Yuma10 hr
Oct 11, 5:15 AM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal45 min
Oct 11, 7:40 AM MSTSevere Thunderstorm WarningPSRGila50 min

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.